Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Amarillo, TX

April 15, 2016Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 8:11 PM CDT for Cimarron County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 8:11 PM CDT (01:11 UTC)
Expired
Apr 15, 2016, 9:15 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 189 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS54 KAMA 160111
SVRAMA
OKC025-160215-
/O.NEW.KAMA.SV.W.0017.160416T0111Z-160416T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 915 PM CDT

* AT 810 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF CAMPO TO 7 MILES WEST OF FELT...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...KEYES...BLACK MESA PARK...FELT AND WHEELESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3699 10203 3650 10228 3650 10300 3678 10300
      3700 10289
TIME...MOT...LOC 0110Z 242DEG 15KT 3699 10267 3655 10292 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRB
2 follow-up statements
396 
WWUS54 KAMA 160132
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT FRI APR 15 2016

OKC025-160215-
/O.CON.KAMA.SV.W.0017.000000T0000Z-160416T0215Z/
CIMARRON OK-
832 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CIMARRON COUNTY...

AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF KEYES TO FELT...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES AND FELT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3699 10203 3650 10228 3650 10300 3662 10300
      3683 10274 3700 10269
TIME...MOT...LOC 0131Z 259DEG 33KT 3697 10237 3657 10277 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRB
253 
WWUS54 KAMA 160146
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT FRI APR 15 2016

OKC025-160215-
/O.CON.KAMA.SV.W.0017.000000T0000Z-160416T0215Z/
CIMARRON OK-
846 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL CIMARRON COUNTY...

AT 846 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF KEYES TO NEAR FELT...MOVING EAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES AND FELT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3650 10295 3676 10261 3700 10244 3699 10203
      3650 10228
TIME...MOT...LOC 0146Z 256DEG 11KT 3684 10238 3653 10277 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:44 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 15, 6:44 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT FRI APR 15 2016

.AVIATION...
STRONG SOUTHEAST LOW-LEVEL FLOW WILL CONTINUE THIS EVENING AND
OVERNIGHT.  IFR STRATUS EXPECTED TO DEVELOP LATE THIS EVENING AND TO
PERSIST UNTIL 15Z TO 18Z SATURDAY.  EMBEDDED THUNDERSTORMS MAY
IMPACT TERMINALS THIS EVENING AND OVERNIGHT.  SOUTHEAST SURFACE
WINDS EXPECTED ON SATURDAY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT FRI APR 15 2016/

DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE.  SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT.   SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.

CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND.  UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY.  A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.

CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN.  LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT.  03

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  71  45  61  41 /  60  60  70  50  40
BEAVER OK                  58  67  51  58  42 /  80  90 100  80  50
BOISE CITY OK              48  62  39  52  36 /  80  90  60  40  30
BORGER TX                  58  69  48  61  42 /  60  60  90  60  40
BOYS RANCH TX              53  72  45  61  41 /  50  60  60  40  30
CANYON TX                  51  73  45  63  41 /  50  50  70  40  30
CLARENDON TX               55  69  51  64  44 /  60  60 100  50  40
DALHART TX                 49  68  40  57  38 /  50  70  60  40  30
GUYMON OK                  55  66  45  56  40 /  80  90  80  70  30
HEREFORD TX                52  74  44  63  41 /  50  50  60  30  30
LIPSCOMB TX                58  66  53  60  44 /  60  80 100  80  60
PAMPA TX                   56  67  48  60  42 /  60  60 100  60  40
SHAMROCK TX                56  66  54  63  46 /  60  80 100  80  50
WELLINGTON TX              56  68  56  66  48 /  60  80 100  80  50

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  71  45  61  41 /  60  60  70  50  40
BEAVER OK                  58  67  51  58  42 /  80  90 100  80  50
BOISE CITY OK              48  62  39  52  36 /  80  90  60  40  30
BORGER TX                  58  69  48  61  42 /  60  60  90  60  40
BOYS RANCH TX              53  72  45  61  41 /  50  60  60  40  30
CANYON TX                  51  73  45  63  41 /  50  50  70  40  30
CLARENDON TX               55  69  51  64  44 /  60  60 100  50  40
DALHART TX                 49  68  40  57  38 /  50  70  60  40  30
GUYMON OK                  55  66  45  56  40 /  80  90  80  70  30
HEREFORD TX                52  74  44  63  41 /  50  50  60  30  30
LIPSCOMB TX                58  66  53  60  44 /  60  80 100  80  60
PAMPA TX                   56  67  48  60  42 /  60  60 100  60  40
SHAMROCK TX                56  66  54  63  46 /  60  80 100  80  50
WELLINGTON TX              56  68  56  66  48 /  60  80 100  80  50

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
     HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: BEAVER.

&&

03/02
Hazardous weather outlook, Apr 15, 3:19 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI APR 15 2016

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO
SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT
DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL
MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE
WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON SATURDAY.

COCKRELL

In the hours before

Local storm report, Apr 15, 6:57 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             DALHART                 36.06N 102.52W
04/15/2016  E1.25 INCH       HARTLEY            TX   PUBLIC

            HAIL ESTIMATED AT THE SIZE OF HALF DOLLARS WAS REPORTED
            IN DALHART.

&&

EVENT NUMBER AMA1600170

FENNER
Local storm report, Apr 15, 7:15 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             4 W STRATFORD           36.35N 102.15W
04/15/2016  M1.00 INCH       SHERMAN            TX   STORM CHASER

            HAIL UP TO QUARTER SIZE WAS REPORTED WEST OF STRATFORD.

&&

EVENT NUMBER AMA1600171

FENNER
Local storm report, Apr 15, 7:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             BOISE CITY              36.73N 102.51W
04/15/2016  E0.75 INCH       CIMARRON           OK   PUBLIC

            HAIL OF THREE QUARTER INCH SIZE WAS FALLING IN BOISE
            CITY.

&&

EVENT NUMBER AMA1600172

FENNER
Local storm report, Apr 15, 7:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             7 NW STRATFORD          36.41N 102.16W
04/15/2016  E2.50 INCH       SHERMAN            TX   BROADCAST MEDIA

            HAIL TO THE SIZE OF TENNIS BALLS WAS REPORTED.

&&

EVENT NUMBER AMA1600173

FENNER
Local storm report, Apr 15, 7:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WHEELESS                36.72N 102.90W
04/15/2016  M1.25 INCH       CIMARRON           OK   TRAINED SPOTTER

            HAIL TO THE SIZE OF HALF DOLLARS WAS REPORTED.

&&

EVENT NUMBER AMA1600174

FENNER
Local storm report, Apr 15, 8:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          6 SW EVA                36.74N 101.98W
04/15/2016                   TEXAS              OK   EMERGENCY MNGR

            SEVERAL REPORTS OF A TORNADO ON THE GROUND FOR LESS
            THAN 1 MINUTE SOUTHWEST OF EVA AND NORTHWEST OF TEXHOMA.

&&

EVENT NUMBER AMA1600175

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:01 PM CDTSevere Thunderstorm WarningAMACimarron59 min
Apr 15, 7:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas45 min
Apr 15, 7:52 PM CDTTornado Warning Tornado observedAMACimarron, Texas23 min
Apr 15, 8:00 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Apr 15, 8:12 PM CDTTornado Warning Tornado observedAMATexas48 min
Apr 15, 9:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas75 min
Apr 15, 10:30 PM CDTSevere Thunderstorm WarningAMATexas45 min
Apr 15, 11:28 PM CDTSpecial Weather StatementAMATexas62 min
Apr 16, 12:23 AM CDTSevere Thunderstorm WarningAMACimarron, Texas33 min
Apr 16, 1:27 AM CDTAreal Flood AdvisoryAMACimarron5 hr
Apr 16, 4:13 AM CDTFlood WatchAMABeaver22 hr
Apr 16, 9:47 AM CDTAreal Flood WarningAMACimarron, Texas3 hr
Apr 16, 12:10 PM CDTFlash Flood WarningAMACimarron, Texas4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.